# SDR 2009FA0000889

- Difficulty date: October 22, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Aircraft: N411Z
- Engine: Cont GTSIO520H
- Engine time: 1,021 hours
- System (JASC): 8011 · Engine Starter
- Part: Clutch Spring
- Part number: 539601
- Condition: Broken
- Location: Engine
- Part time: 1,021 hours
- Component: Starter Drive, Cont
- Component part number: 643259A40
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED UNABLE TO START LEFT ENGINE. INSPECTED STARTER DRIVE UNIT AND FOUND CLUTCH SPRING BROKEN. REPLACED WITH CONTINENTAL KIT R-EQ6642 CONTAING AN OVERHAULED STARTER DRIVE UNIT AND CRANKSHAFT GEAR. FAILURE COULD BE CAUSED BY ENGINE KICK BACK AT START.
